MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76477
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation is anticipated but not yet begun.Photographs of the sample have been received.The sample has also been received but not yet decontaminated.Device history record was reviewed and no issues were noted related to this complaint.The cardiovascular convenience kit had been in use for four days.It was used in a manner inconsistent with product labeling "this product is indicated for use only in the extracorporeal circuit for the cardiopulmonary bypass procedure(s) for which the user designed it.The sterile cardiovascular procedure kit is intended to be used one time for periods up to 6 hours, and then discarded in a manner which is within applicable law(s) and practices".All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
It was reported that the cardiovascular convenience kit was being utilized for extracorporeal membrane oxygenation (ecmo).On the fourth day of usage, during a transfusion of platelets, line 1, l0 (a customer specified pressure line) on the arterial line (post oxygenator) broke.It resulted in approximately 100 ml blood loss.The line was changed out resulting in a short delay in the therapy.The patient was indicated as okay.
 
Additional Manufacturer Narrative
This follow-up report is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corp.In the initial report submitted august 31, 2018.Upon further investigation of this reported event, the following information is new and/or changed: date received by manufacturer; indication that this is a follow-up report; follow-up due to device evaluation; indicates device evaluated; identification of evaluation codes.Methods: 10 - testing of actual/suspected device; results: 140 - wear problem; conclusions: 18 - failure to follow instructions.The sample was decontaminated was then visually inspected.A jagged break along 90% of the tubing circumference, located next to the male adapter on line 1 segment l0 was observed.Additionally, there was a syringe and a needle adapter attached to the stopcock at the end of the line.This caused the line to hang at a sharp angle from the male adapter, also contributing to the failure was the constant vibration of the pump and line usage.The jagged edge at the break is indicative of over-usage.It was reported the cardiovascular procedure kit was in use for 4 days prior to the line break.As per cardiovascular procedure kit labeling, the kit is indicated for "use for periods up to 6 hours".All available information has been placed on file in the quality management system for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7837714
Report Number1212122-2018-00015
Device Sequence Number1189270
Product Code OEZ
UDI-Device Identifier00699753506183
UDI-Public(01)00699753506183
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number76477
Device Lot NumberWA08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1